Mathematica 9 is now available

Wolfram Library Archive


Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings
Title

Two-Dimensional Wave Motion Caused by Circular and Elliptical Sources
Author

R. Payton
Journal / Anthology

Wave Motion
Year: 1995
Volume: 21
Page range: 375-384
Description

The two-dimensional wave motion caused by a circular ring and elliptic ring impulsive source is studied with respect to the geometric shape of the wave fronts and features of the motion behind the wave fronts. Particular attention is paid to focusing of the inner wave front at a point. Several attractive curves, using Huyghens' construction, are drawn with the aid of "mathematica".
Subject

*Science > Geology and Geophysics